Alert archive / Wisconsin / Small Craft Advisories in 2019

Small Craft Advisory 49, NWS Green Bay, WI

July 10, 2019

NWS Green Bay, WI issued this small craft advisory at Jul 10, 2019, 4:16 AM CDT. It took effect at Jul 10, 2019, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2019, 4:16 AM CDT (09:16 UTC)
In effect from
Jul 10, 2019, 12:00 PM CDT
Expired
Jul 10, 2019, 9:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

353 
WHUS73 KGRB 100916
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
416 AM CDT Wed Jul 10 2019

LMZ521-522-541>543-101730-
/O.NEW.KGRB.SC.Y.0049.190710T1700Z-190711T0200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
416 AM CDT Wed Jul 10 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect from noon today to 9 PM CDT
this evening. 

* WINDS...Southwest winds will increase to 15 to 25 knots for the
  afternoon and early evening hours. A few gusts to 30 knots are 
  possible during the late afternoon.

* WAVES...Waves will build to 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

JS
3 follow-up statements
896 
WHUS73 KGRB 101518
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1018 AM CDT Wed Jul 10 2019

LMZ521-522-541>543-102330-
/O.CON.KGRB.SC.Y.0049.190710T1700Z-190711T0200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1018 AM CDT Wed Jul 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS...Southwest winds will increase to 15 to 25 knots for the
  afternoon and early evening. A few gusts to 30 knots are 
  possible during the late afternoon. 

* WAVES...Waves will build to 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
670 
WHUS73 KGRB 102021
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
321 PM CDT Wed Jul 10 2019

LMZ521-522-541>543-110200-
/O.CON.KGRB.SC.Y.0049.000000T0000Z-190711T0200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
321 PM CDT Wed Jul 10 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WINDS...South at 15 to 25 knots diminishing to 10 to 20 knots
  late this evening, and gradually veering NW after midnight.

* WAVES...1 to 3 feet subsiding to 2 ft or less after midnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds over 20 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft.  Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
719 
WHUS73 KGRB 110154
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
854 PM CDT Wed Jul 10 2019

LMZ521-522-541>543-110300-
/O.EXP.KGRB.SC.Y.0049.000000T0000Z-190711T0200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
854 PM CDT Wed Jul 10 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING...

Winds and waves have fallen below Small Craft Advisory criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 10, 3:59 AM CDT, 17 minutes earlier.

Area forecast discussion, Jul 10, 3:59 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
359 AM CDT Wed Jul 10 2019

Forecast discussion for routine morning forecast issuance

.SYNOPSIS...
Issued at 354 AM CDT Wed Jul 10 2019

Very warm with scattered thunderstorms today, a little cooler
tomorrow, then a prolonged period of warm and rather humid weather
is expected for the weekend into early next week.

A typical mid-late summer upper pattern is expected to settle in
across North America during the forecast period. The subtropical
ridge will strengthen across the southern CONUS as a closed
anticyclone consolidates over the Four Corners region of the
Desert Southwest. The main westerlies will primarily remain
between 40N and 50N, with a broad ridge from the Four Corners
anticyclone through then Northern Plains, and troughs/weaknesses
off the West Coast and eastern North America.

After a very warm day today and a cooler day tomorrow,
temperatures are expected to stabilize at about 5-10F degrees
above normal for the rest of the period. Today will be rather
humid, then a couple drier days are expected before the humidity
trends upward again. The overall pattern will support a few
opportunities for precipitation, so most locations will receive
some rainfall during the period. But coverage may be limited so
amounts at most locations will probably end up AOB normal.
&&

.SHORT TERM...Today...Tonight...and Thursday
Issued at 354 AM CDT Wed Jul 10 2019

Sorting out the specifics of thunderstorm chances and the severe
risk today proved to be a real challenge. Broad, modest WSW 850
mb flow combined with a weak mid-level shortwave to generate a
band of showers that shifted east into the area yesterday evening.
But the precipitation outran the destabilization occurring due to
warm/moist advection at low- levels, resulting in just scattered
weakening showers across the area.

Some subsidence and 850 mb flow veering westerly behind the
shortwave will result in a break in the significant rain chances
through at least mid-morning (isolated showers may still be
possible). What appears most different from yesterday is the
potential for storms this afternoon as the main upper system
arrives in the area. Surface dewpoints will probably continue to
rise through mid-day as low-level SSW flow strengthens. But as
temperatures warm and the boundary layer deepens this afternoon,
there is a strong consensus among the guidance that dew points
will drop at least some as mixing deepens and reaches into drier
air at 850 mb brought in by the westerly winds this morning. Deep
layer shear may also diminish some as the upper trough arrives in
the area. These factors will have the biggest influence on the
western part of the area. Agree with the new SPC SWODY1 outlook in
confining the slight risk to the eastern portion of the forecast
area. Suspect there will be some storms in the west but coverage
may be very limited there. The most numerous storms will be in the
east/northeast part of the area. While shear may still be quite
strong in the east and having the upper trough overhead would
favor rotating storms, the mixing into drier air aloft will
result in fairly high-based storms and at least partially offset
the tornado potential. The deep mixing also favors gusty SW winds
this afternoon.

Precipitation may linger into the early evening in the east, and
showers wrapping back around the upper system may brush the north
overnight. Otherwise, at least patches of clouds will linger
overnight, but expect clearing from NW-SE on Thursday.

Trended toward and even a little above the warmer guidance products
for highs today given the warm start to the day, plentiful
sunshine, and some mixing down of dewpoints. Stayed close to a
blend of guidance for mins tonight. Edged toward the warmer
guidance products for Thursday given the expected sunshine. The
north may be held back a bit by north flow off Lake Superior.

.LONG TERM...Thursday Night Through Tuesday
Issued at 354 AM CDT Wed Jul 10 2019

Typical summer time pattern with the westerlies along the United
States/Canadian border. Models indicated rising 500mb heights
along with rising temperatures later this weekend into the
first half of next week. Overall, temperatures will run
at least several degrees above normal each day during the
period. High temperatures for the first half of next week
could climb into the lower to middle 90s at some locations.

The most notable system will move across the region Friday into
Friday night. System looks more interesting compared to last
night as bufkit soundings indicated substantially more cape
with values around a 1,000 J/KG along with total totals
approaching 50. This would support the potential for strong
or severe storms, and this is reflected in the new day 3
Storm Prediction Center (SPC) which has the entire area
in a marginal risk of severe thunderstorms. Large hail and
damaging winds are the primary risks.

Weak high pressure moves into the area Saturday, then slides
east of the area Saturday night. There are chances of
thunderstorms early next week, but low confidence in the timing
and location of convective complexes. Temperatures early next week
could be in the 90s away from Lake Michigan. Only minor
adjustments made to max/min temperatures during the period.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 354 AM CDT Wed Jul 10 2019

Scattered IFR/MVFR ceilings early today should burn off my mid-
morning. After that point, isolated-scattered showers and
thunderstorms will be the primary aviation hazards, though gusty
winds this afternoon may be a concern for takeoffs and landings.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Skowronski
LONG TERM......Eckberg
AVIATION.......Skowronski
Hazardous weather outlook, Jul 10, 4:08 AM CDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
408 AM CDT Wed Jul 10 2019

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
408 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms are expected in central and north-central
Wisconsin during the early to middle afternoon. Scattered storms
are expected in eastern Wisconsin during the late afternoon and
early evening. A few of the storms could be severe and produce
large hail and damaging winds. The greatest risk of severe storms
will be in northeast Wisconsin, and occur between 300 pm and 800
pm.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

There is a chance of thunderstorms Friday into Friday night.
Some of these storms could become strong or severe with damaging
winds or large hail.

There is a chance of thunderstorms at times early next week.
It is too early to determine if any of these storms would become
severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and early this
evening. Spotters are requested to report any hail or wind gusts
over 40 mph to the National Weather Service.

LMZ521-522-541>543-111100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
408 AM CDT Wed Jul 10 2019

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty southwest winds will pose a hazard to boaters on the lake
and bay during the afternoon and early evening. Scattered
thunderstorms are expected during the afternoon and evening,
posing an additional hazard to boaters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms with strong winds and large hail are again possible
Friday afternoon into Friday night that may create a significant
hazard for mariners.

Thunderstorms are possible again early next week.

Skowronski/Eckberg

In the hours before

Special weather statement, Jul 10, 2:16 AM CDT, 2 hours before
Special Weather Statement
National Weather Service Green Bay WI
216 AM CDT Wed Jul 10 2019

WIZ018-100815-
Lincoln WI-
216 AM CDT Wed Jul 10 2019

...AN ISOLATED SHOWER OR THUNDERSTORM TO MOVE ACROSS LINCOLN COUNTY
EARLY THIS MORNING...

At 216 AM CDT, Doppler radar was tracking an isolated shower or
thunderstorm 7 miles north of Medford, moving east at 35 mph.

Winds to around 35 mph and brief heavy rain will be possible with
this storm.

The isolated showers or storms will be near..
   New Wood Wildlife Area around 235 AM CDT.
   Birch Trails Girl Scout Camp and Council Grounds State Park
   around 250 AM CDT.

Other locations impacted by this storm include Bill Cross Rapids
Wildlife Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors or camping, consider seeking shelter inside a building.

&&

LAT...LON 4536 9004 4542 8971 4522 8962 4514 9004
TIME...MOT...LOC 0713Z 257DEG 30KT 4519 9015

Eckberg

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:16 AM CDTSpecial Weather StatementGRBLincoln59 min
Jul 10, 3:56 PM CDTSpecial Weather StatementGRBFlorence34 min
Jul 10, 5:03 PM CDTSpecial Weather StatementGRBKewaunee42 min

Nearby

Small Craft Advisories in Wisconsin, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.